California, 2025Heavy Snow in California, March 30 to 31, 2025
March 30 to 31, 2025 · NWS STO · 2 events in 2 counties and zones
A late March storm brought rain, heavy mountain snow, thunderstorms, and gusty southerly winds that carried over into April 1st.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late March storm brought rain, heavy mountain snow, thunderstorms, and gusty southerly winds that carried over into April 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 30, 12:52 PM PST, 9 hours 8 minutes earlier.
Area forecast discussion, Mar 30, 12:52 PM PST, 9 hours 8 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
152 PM PDT Sun Mar 30 2025
.Discussion...
.Synopsis...
A strong system will continue to impact the region through Tuesday
evening, bringing widespread rain, heavy mountain snow, gusty
southerly winds, and isolated thunderstorms. Another system late
Tuesday night into Thursday has trended significantly weaker with
only light showers currently expected over the foothills and
Sierra.
.Key Messages...
* Today-Tuesday evening: Winter Storm Warning for the northern
Sierra and southern Cascades above 3500 feet 5 PM this evening
to 11 PM Tuesday. Snow levels fall 5000-6500 feet, lowering to
around 3000-4000 feet by Monday evening, then falling to around
3000 feet by early Tuesday. 48-hour Probability of snowfall > 12
inches: 85-100% above 5000 feet along Sierra/southern Cascades.
Probability of snowfall > 24 inches: 50-95% above 5000 feet
along Sierra/southern Cascades.
* Wind Advisory for the Valley until 8 AM Monday. Wind gusts up to
40-50 mph; strongest winds expected through tonight.
* Slight 10-35% chance of thunderstorms in the Valley/Foothills
today through Tuesday in the afternoon/evening. Best chances on
Monday.
* Wednesday-Thursday: A much weaker system enters the region, with
some light showers over the foothills and Sierra. Little to no impacts
are expected.
* Drier and warmer weather returns late week into next weekend.
.Changes from previous forecast...
* Winter Storm Warning for the Coastal Range and Shasta County
mountains 8 PM tonight to 5 PM Tuesday.
* Gusty winds have trended stronger over a larger area today into
Monday AM. Wind Advisory has been expanded to include the
southern Sacramento and northern San Joaquin Valleys.
&&
.AVIATION...
VFR conditions across interior NorCal until around 17z this
morning, then MVFR/IFR conditions as a weather system moves
through the area. Periods of Valley rain, isolated thunderstorms,
and lower ceilings will introduce MVFR/IFR conditions for the next
24 hours. Surface winds below 12 knots, until around 17z today
then southerly wind gusts up to 35 knots; strongest in the
northern Sacramento Valley, and mountain wind gusts up to 45
knots. Moderate to heavy mountain snow forecast to begin around
12z today and continue beyond 12z Monday.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 8 PM this evening to 5 PM PDT Tuesday
for Mountains Southwestern Shasta County to Western Colusa
County-Shasta Lake Area / Northern Shasta County-West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.
Wind Advisory until 8 AM PDT Monday for Central Sacramento
Valley-Northern Sacramento Valley-Northern San Joaquin Valley-
Southern Sacramento Valley.
&&
In the hours before
Special weather statement, Mar 30, 4:00 PM PST, 6 hours before
Special Weather Statement
National Weather Service Sacramento CA
500 PM PDT Sun Mar 30 2025
CAZ015-066-068-310030-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
500 PM PDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL TEHAMA AND SOUTH
CENTRAL SHASTA COUNTIES THROUGH 530 PM PDT...
At 458 PM PDT, Doppler radar was tracking a strong thunderstorm near
Dairyville, or 12 miles northeast of Red Bluff, moving northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dairyville, Paynes Creek, Manton, Shingletown, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4019 12201 4018 12229 4050 12205 4050 12179
TIME...MOT...LOC 2358Z 213DEG 32KT 4031 12210
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KFSpecial weather statement, Mar 30, 4:34 PM PST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Sacramento CA
534 PM PDT Sun Mar 30 2025
CAZ015-066-068-310100-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
534 PM PDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL TEHAMA AND SOUTH
CENTRAL SHASTA COUNTIES THROUGH 600 PM PDT...
At 534 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dairyville, or 11 miles northeast of Red Bluff, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paynes Creek and Manton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4017 12190 4018 12218 4046 12200 4046 12174
TIME...MOT...LOC 0034Z 209DEG 31KT 4024 12205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KFSpecial weather statement, Mar 30, 5:01 PM PST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Sacramento CA
601 PM PDT Sun Mar 30 2025
CAZ067-069-310145-
Motherlode CA-West Slope Northern Sierra Nevada CA-
601 PM PDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PLACER AND
SOUTHWESTERN NEVADA COUNTIES THROUGH 645 PM PDT...
At 600 PM PDT, Doppler radar was tracking a strong thunderstorm over
Alta Sierra, or near Grass Valley, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail, funnel clouds
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scotts Flat, Alta Sierra, Nevada City, Grass Valley, Cedar Ridge, and
Baxter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3909 12110 3918 12119 3938 12094 3919 12074
TIME...MOT...LOC 0100Z 231DEG 28KT 3915 12108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CSHeavy Snow, West Slope Northern Sierra Nevada
- When
- March 30, 10:00 PM PST to March 31, 11:59 PM PST
- Where
- West Slope Northern Sierra Nevada forecast zone
- Reported by
- Department of Highways
CalTrans reported 8-38 inches of snow from 5000 to 7000 feet along Interstate 80 with ski resorts reporting 20-44 inches of snow from 6000 to 8500 feet from March 30 to morning of April 2nd. NOHRSC estimates 6 to 30 inches across the Northern Sierra across March 30-March 31st with up to 36 inches from March 30 to April 2nd.
Heavy Snow, Mt Shasta/Western Plumas County
- When
- March 30, 10:00 PM PST to March 31, 11:59 PM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- CoCoRaHS
A observer from Shingletown reported 0.2 over 24 hours in Shingetown on March 31st. Across March 30th to April 2nd, NOHRSC estimates 4 to 24 inches, up to 30 inches near Lassen Peak for the same time frame.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 30, 20252 injured · $1.8 million · EF1 · 76 events
- Tornadoes and Hail in Tennessee, March 30 to 31, 2025$915,000 · EF2 · 21 events
- Tornado and Damaging Winds in Indiana, March 30, 20251 death · EF0 · 42 events
- Tornadoes and Hail in Ohio, March 30, 2025$1.3 million · EF1 · 58 events
- Tornadoes and Damaging Winds in Michigan, March 30, 2025$495,000 · EF1 · 21 events
- Tornado and Hail in Indiana, March 30, 20251 injured · $236,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Indiana, March 30, 2025$382,000 · EF1 · 6 events
- Tornadoes and Hail in Illinois, March 30, 2025$139,000 · EF1 · 22 events
- Damaging Winds in Kentucky, March 30 to 31, 2025$198,000 · 83 kt wind · 22 events
- Tornadoes and Hail in Missouri, March 30, 2025$62,000 · EF1 · 18 events
- Tornadoes and Hail in Michigan, March 30, 2025EF1 · 52 events
- Tornadoes and Damaging Winds in Kentucky, March 30, 20252 injured · EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246496, 1246521.